MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 310C31
Medical Device Problem Codes Calcified (1077); Incomplete Coaptation (2507); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Mitral Valve Insufficiency/ Regurgitation (4451); Insufficient Information (4580)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 9 years and 5 months post implant of this 31mm mitral bioprosthetic valve, it was explanted and replaced with a 33mm valve of the same model.The reason for the replacement was not reported.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic received additional information that the reason for replacement was severe mitral regurgitation caused by a flail leaflet.No additional adverse patient effects were reported.Per the pathology report completed by the facility, multiple areas of the valve were partially covered with a white thick fibrous tissue.The leaflets of the valve were discolored with a fibrous consistency and focal areas of calcification measuring up to 0.5 cm.Conclusions: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Based on the risk analysis and historical trend, cuspal tear and/or commissure dehiscence were the most common mechanisms which could lead to regurgitation.Calcification would be one of the common causes for these failure modes.Calcification is an inherent risk of bioprosthetic valve replacement and can be a patient-related condition.However, without the return of the valve for analysis, a root cause of the regurgitation cannot be determined.If information is provided in the future, a supplemental report will be issued.

Brand Name
MOSAIC MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key11259144
Report Number2025587-2021-00382
Device Sequence Number3754481
Product Code LWR
UDI-Device Identifier00613994688996
UDI-Public00613994688996
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/18/2016
Device Model Number310C31
Device Catalogue Number310C31
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight70